MAUDE Adverse Event Report: EXACTECH, INC. ALTEON; ALTEON 6.5MM SCREW, 30MM

EXACTECH, INC. ALTEON; ALTEON 6.5MM SCREW, 30MM
Model Number 180-65-30
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.
 
Event or Problem Description
As reported, during a procedure on this (b)(6) female patient, the surgeon broke off the screw head from the screw body during insertion.It was very hard bone and the torque of trying to seat the screw into the acetabular cup caused the screw head to break off.The broken screw head was removed however the screw body was left inside the patient.The body of the screw was left inside the patient past the hole of the already seated acetabular cup.Patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
Section h10: (h3) the evaluation noted that the revision was likely the result of an axial torque and a bending moment created by attempting to drive the screw into the patient¿s hard bone that may not have been fully drilled, leading to high stresses and ultimate fracture.However, this cannot be confirmed because the screw was not available for evaluation.No information provided in the following section(s): a4, a5, and b6.

Brand Name
ALTEON
Common Device Name
ALTEON 6.5MM SCREW, 30MM
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key10055614
Report Number1038671-2020-00291
Device Sequence Number14131941
Product Code LPH
UDI-Device Identifier10885862272669
UDI-Public10885862272669
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K141797
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/29/2024
Device Model Number180-65-30
Device Catalogue Number180-65-30
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/29/2020
Supplement Date Received by Manufacturer08/20/2020
Initial Report FDA Received Date05/14/2020
Supplement Report FDA Received Date09/24/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR